MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 114-009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2): patient's date of birth, age unk a4): patient's weight unk b6): relevant tests/laboratory data unk d4): device serial number unk h3): the device was discarded, thus no device evaluation could be completed.H6): perforation of vessels is a known risk of complication with use of the elca device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a severely calcified lesion in the mid right coronary artery (rca).A spectranetics elca coronary laser atherectomy catheter was used to treat the patient.During lasing, a perforation was noted in the rca.Rescue efforts began immediately, with medications being used to stabilize the patient's blood pressure.Then, two papyrus stents were placed to seal the perforation, and the procedure was completed.The patient survived, and 48 hours post-procedure, was doing well.This report captures the elca in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19619928
Report Number3007284006-2024-00134
Device Sequence Number15083166
Product Code LPC
UDI-Device Identifier00813132025441
UDI-Public(01)00813132025441(17)251127(10)FH123L13A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P910001 S118
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model Number114-009
Device Catalogue Number114-009
Device Lot NumberFH123L13A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 0.014 WIGGLE GUIDE WIRE; BOSTON SCIENTIFIC 6F GUIDE CATHETER; CORDIS 6F AVANTIA INTRODUCER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American